Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: MTX and side effects.

  1. #1
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Question MTX and side effects.

    Is it possible for MTX to enduce symptoms? Can that itself be a side effect?

    I take MTX for psoriatc arthritis, just dx a few weeks ago. Been to the PA forum boards, lovely sweet people. I like it here better though, been here almost 2yrs and made friends. I do not want to start fresh, rather stay where I'm comfy.

    I am on 4 pills once a week, soon to be upped to 6. The very mild rashes I get on scalp and by my nose was said to be psoriasis, so meds should help that along with the joint pain.

    Well after I took the 3rd dose (monday night), I woke the next day with an irriated scalp. Then the next day small rashes here and there: ear, cheek, neck and shin. Now this morning woke ill feel and scalp all in a rash. The joint pain is improving already, but skin seems to be worse. I have had a stressful week, but only joints get worse with stress, never skin. I even have a toe nail discoloring and loose from the nail bed, started last week.

    Could MTX possibly enduce some symptoms, while improving others? Could that possibly be a side effect? Or is it possible something else could cause the skin to do this? Wanting to know before I start a higher dose.

    Thanks in advance.
    Cheryl

  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Cheryl,
    I also recently started on MTX. I've also seen a few fleeting reactions, such as one day I just broke out in itchy hives from my knees up. Luckily, it faded in a couple of hours.
    I have also noticed some good things, though. The rash on my cheeks and neck have faded. The cheeks do still flare when I'm stressed or in the sun, though.
    I also have psoriasis. My scalp has completely cleared up, and I haven't had a scaly little sore on my arms yet this summer!
    The fatigue is still there and my knee still hurts, but that's also the osteonecrosis.
    I hope that the MTX helps you!
    Marla

  3. #3
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Thank you Marla. Hopefully this will quickly pass. I take new dose of 6 on monday, just worried maybe I shouldn't. I guess take it and see what happens.
    Cheryl

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi cheryl,

    i hope your rash is calming down. I don't get a rash, but my skin does get a little itchy the day after my injection. I wonder if you should call your dr. explain the reaction, and see if changing to the injection is a possible solution.

    I am extremely allergic to NSAIDS and i break out into a body-covering, extremely itchy rash....I can't take NSAIDS any more....I definitely think you should call your dr.
    Phyllis

    share a smile today

  5. #5
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    My rhuemy is in the next county over. Cost too much to keep driving there. How often do you get the shots?
    Cheryl

  6. #6
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    I have been on Methotrexate for over a year now and skin issues can be a reaction but there are a few things that help me. I will get sores in my mouth, nose and scalp. When this starts to happen I will just increase my folic acid intake just a bit to help with this symptom. My doctor has also prescribed miracle mouthwash for the mouth sores. I will also get itchy too! What gets me through that is benadryl. I will keep that in my system until 48 hours after the injection. I am sorry you are having a yucky reaction and I really help it gets better. If it doesn't get better or even gets a little worse just check in with the doctor and they will be able to tell you if what you are experiencing is normal or if you are having a reaction that will call for you to stop taking the medication all together. Mountaindreamer is right, maybe the injection would be better for you at this point. That is something you could talk to your doctor about. Keep your head up and I will be thinking about you. I am sending you well wishes and gentle hugs
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

  7. #7
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    My skin has been really itchy too. I thought I would scratch the skin off my ears and shins last night. How often are the injections? Curious to know, in case I should give it a try instead.

    Thanks for the input and advice.
    Cheryl

  8. #8
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Talking

    The doc switched me to the injections because the pills gave me horrible cramping and diarrhea. I've only had one, but it was a breeze. My hubby gave me the "shot in the butt", and it didn't hurt at all. The next day, I felt sort of "yucky" all day and in general, felt sort of down all day. By the next day, I felt fine, and I've had a really good week.
    I'm getting the injections once a week, so Jeff gets to "stick it to me" again tomorrow evening. I'm hoping that it goes as well as it did last week.
    Marla

  9. #9
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi cheryl,

    try taking benedryl for the itching. I give myself the shot once a week. It is an easy shot to give myself....the needle is very small and does not hurt.
    Phyllis

    share a smile today

  10. #10
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    I also give myself the shot once a week. Mountaindreamer is right, the needle is very tiny and once you give yourself the shot once, it gets easier every time!!!!!!!
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •